MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567420
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the duodenum near the papilla and common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure of a product development in vivo porcine animal lab trial on (b)(6) 2019.According to the complainant, upon withdrawal, it was noticed that the balloon was not deflating with use of the inflation device.Reportedly, the device was attempted to be removed prior to fully deflating; however, it could not be pulled out of the scope due to the balloon bunching up.It was also noted that the guidewire could not be removed due to the damage.The duodenum was extubated from porcine mouth, and the distal tip of the device was cut to be removed from the duodenoscope.The procedure was completed at this time.As this occurred during a porcine lab, there was no patient involved.
 
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device found that shaft was kinked and stretched.The balloon portion of the device had been cut off and was not returned.Functional evaluation was performed and found that the jagwire was in the balloon device but was unable to be removed due to the balloon shaft being stretched and kinked.This failure is likely due to factors or conditions related to procedure during the use of the device that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9249169
Report Number3005099803-2019-05108
Device Sequence Number14044183
Product Code FGE
UDI-Device Identifier08714729097099
UDI-Public08714729097099
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model NumberM00567420
Device Catalogue Number6742
Device Lot Number0023629343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1